MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123090
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The subject coil was returned for analysis and it was discovered that the subject coil was prematurely detached/separated during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was not returned.The main coil was found slightly kinked/bent.The main coil was returned prematurely detached/separated.During a functional inspection, the reported main coil stretched was not confirmed during visual inspection.The reported coil in catheter friction and coil introducer sheath friction could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that it was reported that the subject coil encountered resistance in the introducer sheath and the shaft of the microcatheter.Additional information provided by the customer indicated that there was friction while the coil was advancing the introducer sheath.When advancing the coil, operator proceeded slowly and carefully without excessive force.Friction was encountered at the hub of the catheter.The tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter.The distal part of the coil was stretched.The device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.During analysis, the main coil was found to be kinked slightly.The main coil was returned prematurely detached/separated and the coil delivery wire was not returned.The reported 'main coil stretched' was not confirmed during visual inspection, hence an assignable cause of not confirmed will be assigned.An assignable cause of procedural factors will be assigned to as reported 'coil in catheter friction' and 'coil introducer sheath friction' and as analyzed 'main coil kinked/bent' and 'main coil prematurely detached/separated during use' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22137407
Report Number3008881809-2025-00314
Device Sequence Number7356481
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public(01)07613327128284(17)291014(10)25226472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036123090
Device Lot Number25226472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COILS (STRYKER)
Patient SexUnknown